zbMATH — the first resource for mathematics

Examples
Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

Operators
a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
Fields
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
On the Hermitian positive definite solutions of nonlinear matrix equation X s +A * X -t A=Q. (English) Zbl 1201.15005
Authors’ abstract: The nonlinear matrix equation X s +A * X -t A=Q, where A,Q are n×n complex matrices with Q Hermitian positive definite, has widely applied background. In this paper, we consider the Hermitian positive definite solutions of this matrix equation with two cases: s1,0<t1 and 0<s1,t1. We derive necessary conditions and sufficient conditions for the existence of Hermitian positive definite solutions for the matrix equation and obtain some properties of the solutions. We also propose iterative methods for obtaining the extremal Hermitian positive definite solution of the matrix equation. Finally, we give some numerical examples to show the efficiency of the proposed iterative methods.
MSC:
15A24Matrix equations and identities
65F30Other matrix algorithms
15B48Positive matrices and their generalizations; cones of matrices
15B57Hermitian, skew-Hermitian, and related matrices
References:
[1]Anderson, W. N.; Morley, T. D.; Trapp, G. E.: Positive solutions to X=A - BX - 1B*, Linear algebra appl. 134, 53-62 (1990) · Zbl 0702.15009 · doi:10.1016/0024-3795(90)90005-W
[2]Chen, X.; Li, W.: On the matrix equation X+A*X-1A=P: solution and perturbation analysis, Math. num. Sin. 27, 303-310 (2005) · Zbl 1106.15301
[3]Engwerda, J. C.; Ran, A. C. M.; Rijkeboer, A. L.: Necessary and sufficient conditions for the existence of a positive definite solution of the matrix equation X+A*X-1A=Q, Linear algebra appl. 186, 255-275 (1993) · Zbl 0778.15008 · doi:10.1016/0024-3795(93)90295-Y
[4]Engwerda, J. C.: On the existence of a positive definite solution of the matrix equation X+A*X-1A=I, Linear algebra appl. 194, 91-108 (1993) · Zbl 0798.15013 · doi:10.1016/0024-3795(93)90115-5
[5]El-Sayed, S. M.; Ran, A. C. M.: On an iterative methods for solving a class of nonlinear matrix equations, SIAM J. Matrix anal. Appl. 23, 632-645 (2001) · Zbl 1002.65061 · doi:10.1137/S0895479899345571
[6]Furuta, T.: Operator inequalities associated with holder – McCarthy and Kantorovich inequalities, J. inequal. Appl. 6, 137-148 (1998) · Zbl 0910.47014 · doi:10.1155/S1025583498000083
[7]Guo, C.; Lancaster, P.: Iterative solution of two matrix equations, Math. comput. 68, 1589-1603 (1999) · Zbl 0940.65036 · doi:10.1090/S0025-5718-99-01122-9
[8]Hasanov, V. I.; Ivanov, I. G.: Solutions and perturbation estimates for the matrix equations X±a*X - na=Q, Appl. math. Comput. 156, 513-525 (2004) · Zbl 1063.15012 · doi:10.1016/j.amc.2003.08.007
[9]Hasanov, V. I.: Positive definite solutions of the matrix equations X±a*X - qa=Q, Linear algebra appl. 404, 166-182 (2005) · Zbl 1078.15012 · doi:10.1016/j.laa.2005.02.024
[10]Hasanov, V. I.; El-Sayed, S. M.: On the positive definite solutions of nonlinear matrix equation X+A*X-δA=Q, Linear algebra appl. 412, 154-160 (2006) · Zbl 1083.15018 · doi:10.1016/j.laa.2005.06.026
[11]Ivanov, I. G.; Uhlig, F.: Improved methods and starting values to solve the matrix equations X±a*X - 1A=I iteratively, Math. comput. 74, 263-278 (2005) · Zbl 1058.65051 · doi:10.1090/S0025-5718-04-01636-9
[12]Ivanov, I. G.; El-Sayed, S. M.: Properties of positive definite solutions of the equation X+A*X-2A=I, Linear algebra appl. 279, 303-316 (1998) · Zbl 0935.65041 · doi:10.1016/S0024-3795(98)00023-8
[13]Ivanov, I. G.; Hasanov, V. I.; Minchev, B. V.: On matrix equations X±a*X - 2A=I, Linear algebra appl. 326, 27-44 (2001) · Zbl 0979.15007 · doi:10.1016/S0024-3795(00)00302-5
[14]Liu, X. G.; Gao, H.: On the positive definite solutions of the equation xs±ATX - ta=In, Linear algebra appl. 368, 83-97 (2003)
[15]Parodi, M.: La localisation des valeurs caracterisiques desmatrices etses applications, (1959) · Zbl 0087.01602
[16]Peng, Z.; El-Sayed, S. M.; Zhang, X.: Iterative methods for the extremal positive solution of the matrix equation X+A*X-αA=Q, J. comput. Appl. math. 200, 520-527 (2007) · Zbl 1118.65029 · doi:10.1016/j.cam.2006.01.033
[17]Yang, Y.: The iterative method for solving nonlinear matrix equation xs+A*X - ta=Q, Appl. math. Comput. 188, 46-53 (2007) · Zbl 1131.65039 · doi:10.1016/j.amc.2006.09.085
[18]Zhan, X.: Computing the extremal positive definite solution of a matrix equation, SIAM J. Sci. comput. 17, 1167-1174 (1996) · Zbl 0856.65044 · doi:10.1137/S1064827594277041
[19]Zhan, X.; Xie, J.: On the matrix equation X+ATX - 1A=I, Linear algebra appl. 247, 337-345 (1996) · Zbl 0863.15005 · doi:10.1016/0024-3795(95)00120-4